Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 1, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Mar 6, 2018, 2:45 AM CST for 21 counties in Arkansas. It took effect at Mar 6, 2018, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2018, 2:45 AM CST (08:45 UTC)
- In effect from
- Mar 6, 2018, 11:00 AM CST
- Expired
- Mar 6, 2018, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Little Rock, AR
All 21 counties
Baxter County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 57 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528 WWUS74 KLZK 060845 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 245 AM CST Tue Mar 6 2018 ARZ003>007-012>016-021>025-030-031-037-038-070000- /O.NEW.KLZK.WI.Y.0001.180306T1700Z-180307T0000Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Scott-Yell- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Waldron, Dardanelle, Danville, and Ola 245 AM CST Tue Mar 6 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM CST this evening. * EVENT...Strong westerly winds will affect Arkansas today. * AREAS AFFECTED...Much of northern and western Arkansas. * TIMING...Advisory level winds should start just before noon and continue through late afternoon or early evening before subsiding. * WINDS...Sustained winds of around 25 mph with gusts up to 40 to 45 mph. * IMPACTS...Boaters on area lakes should use extra caution. Small boats will be impacted the most. Also, high profile vehicles and other interests affect by high winds will be vulnerable to the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
227 WWUS74 KLZK 061717 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 1117 AM CST Tue Mar 6 2018 ARZ003>007-012>016-021>025-030-031-037-038-070000- /O.CON.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Scott-Yell- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Waldron, Dardanelle, Danville, and Ola 1117 AM CST Tue Mar 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...Strong westerly winds will affect parts of Arkansas today. * AREAS AFFECTED...Much of northern and western Arkansas. * TIMING...Strong winds will continue through late afternoon or early evening before subsiding. * WINDS...Sustained winds of around 25 mph with gusts up to 40 to 45 mph are possible. * IMPACTS...Boaters on area lakes should use extra caution. Small boats will be impacted the most. Also, high profile vehicles and other interests affect by high winds will be vulnerable to the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
930 WWUS74 KLZK 061807 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 1207 PM CST Tue Mar 6 2018 ARZ032>034-039>047-052-070000- /O.EXA.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/ Faulkner-White-Woodruff-Perry-Polk-Montgomery-Garland-Saline- Pulaski-Lonoke-Prairie-Monroe-Pike- Including the cities of Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, and Murfreesboro 1207 PM CST Tue Mar 6 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * EVENT...Strong westerly winds will affect parts of Arkansas today. * AREAS AFFECTED...Much of central, northern and western Arkansas. * TIMING...Strong winds will continue through late afternoon or early evening before subsiding. * WINDS...Sustained winds of around 20 mph with gusts up to 30 mph are possible. * IMPACTS...Boaters on area lakes should use extra caution. Small boats will be impacted the most. Also, high profile vehicles and other interests affect by high winds will be vulnerable to the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ARZ003>007-012>016-021>025-030-031-037-038-070000- /O.CON.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Scott-Yell- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Waldron, Dardanelle, Danville, and Ola 1207 PM CST Tue Mar 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...Strong westerly winds will affect parts of Arkansas today. * AREAS AFFECTED...Much of northern, central and western Arkansas. * TIMING...Strong winds will continue through late afternoon or early evening before subsiding. * WINDS...Sustained winds of around 25 mph with gusts up to 40 to 45 mph are possible. * IMPACTS...Boaters on area lakes should use extra caution. Small boats will be impacted the most. Also, high profile vehicles and other interests affect by high winds will be vulnerable to the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Goudsward
766 WWUS74 KLZK 061950 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 150 PM CST Tue Mar 6 2018 ARZ003>007-012>016-021>025-030>034-037>047-052-070000- /O.CON.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, and Murfreesboro 150 PM CST Tue Mar 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...Strong westerly winds will affect parts of Arkansas through this afternoon and into the early evening. * AREAS AFFECTED...Much of northern, central and western Arkansas. * TIMING...Strong winds will continue through late afternoon or early evening before subsiding. * WINDS...Sustained winds of around 25 mph with gusts up to 40 to 45 mph are possible. The strongest winds will be across the north. * IMPACTS...Boaters on area lakes should use extra caution. Small boats will be impacted the most. Also, high profile vehicles and other interests affect by high winds will be vulnerable to the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Goudsward
837 WWUS74 KLZK 061953 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 153 PM CST Tue Mar 6 2018 ARZ003>007-012>016-021>025-030>034-037>047-052-070000- /O.CON.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, and Murfreesboro 153 PM CST Tue Mar 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...Strong westerly winds will affect parts of Arkansas through this afternoon and into the early evening. * AREAS AFFECTED...Much of northern, central and western Arkansas. * TIMING...Strong winds will continue through late afternoon or early evening before subsiding. * WINDS...Sustained winds of around 25 mph with gusts up to 40 to 45 mph are possible. The strongest winds will be across the north. * IMPACTS...Boaters on area lakes should use extra caution. Small boats will be impacted the most. Also, high profile vehicles and other interests affect by high winds will be vulnerable to the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Goudsward
389 WWUS74 KLZK 070005 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 605 PM CST Tue Mar 6 2018 ARZ003>007-012>016-021>025-030>034-037>047-052-070115- /O.EXP.KLZK.WI.Y.0001.000000T0000Z-180307T0000Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, and Murfreesboro 605 PM CST Tue Mar 6 2018 ...WIND ADVISORY HAS EXPIRED... Some gusty winds may persist for the next few hours, but winds will weaken through the evening and overnight hours. $$ 67
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:43 PM CST, 9 hours 2 minutes earlier.
Area forecast discussion, Mar 5, 5:43 PM CST, 9 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 543 PM CST Mon Mar 5 2018 .UPDATE... Updated to include 00z aviation discussion below. && .AVIATION... Surface cold front nearly through all TAF sites as of 06/00z this evening with winds becoming WNW. Skies will clear, with some lingering high clouds in place. As a surface low approaches from the north tomorrow, winds will increase greatly with W-WNW winds of 15-25 mph expected along with higher gusts. VFR conditions will prevail, with no visibility or cloud restrictions expected. && .PREV DISCUSSION...(ISSUED 239 PM CST Mon Mar 5 2018) Short term...Tonight through Wednesday Latest surface analysis shows the cold front is roughly half way through the state and continuing to progress to the east. Front is accompanied by a thin line of convection so an afternoon shower can be ruled out along the boundary. A few thunderstorms are also possible with some of them possibly strong. Front expected to clear the forecast area by late this afternoon with only the far southeast possibly seeing any chances of precipitation. Based on the timing of the front, will add an afternoon period to account for any precipitation chances. Satellite showing rapid clearing behind the front as high pressure builds into the southern plains and will be the dominate weather feature through the end of the period. Models continuing to show a tight pressure gradient between the aforementioned high and the parent low pressure system Tuesday as it approaches and passes to the north of the state. Some cloudiness will be possible across mainly the north as moisture wraps around this system. As this occurs Tuesday afternoon, winds will likely increase into wind advisory criteria and headlines will likely be needed but will hold off for now. Remainder of the period will feature clear skies and temperatures slightly below normal as northwest flow prevails. && Long Term...Wednesday Night through Sunday A lack of significant weather will begin the period as broad NW flow aloft gradually transitions to zonal flow by late week into the weekend. High pressure at the surface will dominate, with a relatively dry and cool air mass in place. By Thursday into Friday, with the surface ridge axis shifting east, southerly return flow will become re-established locally with the air mass quickly moderating ahead of an approaching system. Operational guidance highlights a potent upper trough diving south from the western Great Lakes through the weekend, with ensemble guidance showing rapidly increasing uncertainty concerning the strength of this system. Given the moistening air mass and the likelihood of some instability, especially in southern AR, showers with some thunderstorms appear probable during at least the first half of the weekend. This system will be progressive in nature, so rain is not expected linger and should push east of the area by Sunday. Cooler and drier air will work in to end the period. FIRE WEATHER... I know its kind of hard to believe we actually have fire weather concerns with the amount of rain we have seen but its actually true. Models continue to show low dew points across the area Tuesday combined with very gusty winds that could exceed 40 mph especially across the north. Model soundings suggest even drier air could mix down for even lower humidity than what is currently in the forecast. The caveat to all of this is the fine fuel moisture which will be border line at best to carry surface fire. As such, a fire weather watch will be issued for the northwest part of the state which saw the least amount of rain during the most recent event. && .LZK Watches/Warnings/Advisories... Red Flag Warning from 11 AM to 6 PM CST Tuesday FOR Baxter-Boone- Fulton-Marion-Newton-Searcy. Fire Weather Watch from Tuesday morning through Tuesday afternoon FOR Izard-Johnson-Logan-Pope-Scott-Sharp-Stone-Van Buren-Yell. && Aviation...67
Hazardous weather outlook, Mar 5, 6:55 PM CST, 7 hours 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 655 PM CST Mon Mar 5 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 655 PM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday On Tuesday afternoon, westerly winds will increase across northern Arkansas with sustained winds of 20 to 25 mph and wind gusts of 30 to 40 mph. Less rainfall in northwest Arkansas compared to other parts of the state plus relative humidity values dropping into the 20 to 25 percent range will increase fire weather danger during the afternoon hours as well. A new storm system will bring the next chance of showers and thunderstorms to Arkansas this upcoming weekend. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 64/44/67
Nearby
Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.